MAUDE Adverse Event Report: PERFUSION SYSTEMS EOPA ARTERIAL CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO

PERFUSION SYSTEMS EOPA ARTERIAL CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Model Number 77522
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: visual inspection shows evidence of a kink in the body of the device.Reason for return was confirmed.Conclusion: after investigation at medtronic, complaint is confirmed for damage to the cannula body.Additional visual inspection of the returned cannula verified there is damage in the wire wound area that appears to be indented; which appears to have caused the wire wound area to collapse.No other damage was observed.It is unknown what caused this occurrence.There were no adverse patient effects as a result of this incidence.Review of the device history record found no abnormalities during manufacturing that would cause or contribute to the reported event.Complaints received from november 2019 through january 2021 for similar model numbers were reviewed and showed no trends warranting escalation related to this occurrence.This regulatory report is being submitted as part of a retrospective review and remediation per d00953163 as part of a capa action.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that when the plastic protection of the cannula was opened, the customer reported the eopa arterial cannula had a kink.The device was used to complete the case.There was no impact to the patient associated with the reported event.

Brand Name
EOPA ARTERIAL CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer (Section G)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key17002433
Report Number2184009-2023-00338
Device Sequence Number17713625
Product Code DWF
UDI-Device Identifier00763000135553
UDI-Public00763000135553
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K031037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number77522
Device Catalogue Number77522
Device Lot Number2020020965
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2020
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2020
Initial Report FDA Received Date05/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown